Two cases of anaphylactic reaction to gelatin induced by a chloral hydrate suppository

Akiko Yamada, Yusei Ohshima, Hirokazu Tsukahara, Masahiro Hiraoka, Ikuko Kimura, Toru Kawamitsu, Koki Kimura, Mitsufumi Mayumi

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

An accumulating number of reports have pointed out the importance of gelatin allergy in young children, which sometimes leads to a fatal outcome due to anaphylaxis.1,2 In Japan, most vaccines have been replaced with gelatin-free forms, whereas gelatin is still contained in many drugs and baby foods. Therefore, it is necessary to be aware of gelatin-containing products. We have experienced two patients with anaphylactic symptoms induced by a chloral hydrate suppository, which contained gelatin, used for sedation before an electroencephalography (EEG) examination. Here, we present the clinical course of the patients and discuss the acquisition and mechanism of gelatin allergy.

Original languageEnglish
Pages (from-to)87-89
Number of pages3
JournalPediatrics International
Volume44
Issue number1
DOIs
Publication statusPublished - Feb 26 2002
Externally publishedYes

Keywords

  • Anaphylaxis
  • Chloral hydrate suppository
  • Gelatin allergy
  • Vaccination

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint Dive into the research topics of 'Two cases of anaphylactic reaction to gelatin induced by a chloral hydrate suppository'. Together they form a unique fingerprint.

  • Cite this

    Yamada, A., Ohshima, Y., Tsukahara, H., Hiraoka, M., Kimura, I., Kawamitsu, T., Kimura, K., & Mayumi, M. (2002). Two cases of anaphylactic reaction to gelatin induced by a chloral hydrate suppository. Pediatrics International, 44(1), 87-89. https://doi.org/10.1046/j.1442-200X.2002.01486.x